NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Sunday, September 21, 2014
Creatine level of 3.5 and on chemotherapy
My husband was on chemotherapy until two weeks ago. He has advanced mesothelioma. His creatine level is now 3.5. He is drinking a lot of liquids. How dangerous is this, and what can be done to lower the creatine level?
A creatinine level of 3.5 is very concerning. Was his creatinine level normal before? Possibilities are that his kidneys could have been injured by the chemo agents (for instance if he's received one called cisplatin), or by medications he's taking that are not chemotherapy agents (such as antibiotics, nonsteroidal meds for pain, or even certain blood pressure medications), or by the tumor itself, or by high blood calcium levels caused by the tumor, or by dehydration resulting from nausea, vomiting, and not eating after chemotherapy. Please ask your doctors to explain what they think is going on, and what they feel can be done about your husband's kidney function. Most likely more tests will be needed for them to determine what's happening with his kidneys.
Mildred Lam, MD
Associate Professor of Medicine
School of Medicine
Case Western Reserve University